Brain Radiation Side Effects - 1261656

Tue, 01/21/2014 - 06:41

My husband age 56 had an atypical meningioma removed July 2012. The surgeon could not remove the whole tumor because of its placement and a very tiny amount of tumor was left behind. He followed up with MRI's his last MRI showed the tumor was growing back. He went to Mayo clinic for 5 weeks of radiation treatments. About 3 weeks after treatments he had a mild seizure I took him to the ER they did a CT scan, blood work and cleared him to go home. We followed up with his Neurologist who said he looked fine. He is on 100 mg Lamotrigine he just had another seizure this time much worse about 3 weeks after the 1st seizure. I took him to ER and they cleared him to go home, the only thing they told us that his Lamotrigine may not be enough. No one seems to have the answers for us we were not advised by the doctor at Mayo of any side affects just cleared him to go home. His Neurologist has just upped his dose from 100mg to 200mg. We are very concerned and scared not knowing when he may have another seizure. What could be causing these seizures is this a side affect from the radiation or does he just need a higher dose of Lamotrigine? Is it that his brain is healing?

Forums
Revision log message
Created by FeedsNodeProcessor

catdander

Hi critter, I'm very sorry your husband is going through this. I hope the higher dose can stop his seizures. I'm afraid we won't be able to address his situation since primary brain tumors are quite different than metastasis to the brain. One grows within the brain tissue and the other around it.
Certainly a call the either his neurologist at home or radiologist at Mayo can help answer your questions.

All best to you husband for control,
Janine

catdander

With that said and more thought, wbr side effects could be similar so this is a link to blog post on the subject of wbr. Some are about side effects and others not. The ones on side effects could be useful though the others not so much. http://cancergrace.org/radiation/category/brain-radiation/

Please speak to one of your husband's doctors about the similarities between side effects of wbr radiation of mets and primary tumors of the brain. I just don't you assimilating the wrong info (I can have a hard time forgetting wrong info sometimes even if I've been told differently later :wink: )

Janine

double trouble

Hi critter. I don't know anything about meningioma, but I do know about new medications . Doctors tend to start with the smallest dose, then titrate (adjust) up until the dosage seems right for the particular patient. As we are all different as humans, so too is our individual response to medicines. While it may seem the doctors are shooting a crap game with your loved one, rest assured, they are trying to alleviate the seizures with the least amount of medicine possible.

I'm so sorry you have become caregiver as well as wife, but try to trust the professionals, ask lots and lots of questions, and continue your research. You found Grace. I'm sure you will find credible information related to the specifics of meningioma. And I think most importantly, follow your gut.

Much love,
Debra